Thursday, 8 March 2012

Doing the Hokey Cokey


Having no control over my own legs drives me bonkers!!!

I can't sleep or get any rest because all they do it twitch!

Sometimes like now all I want to do is sit down and read a book, but because of this constant twitching I can't! Instead I'm hobbling around writing this on the iPhone  hoping my medication kicks in soon so I can just sit down and rest!

The Morphine patches I use for my pain management are the probably the cause of these Hokey Cokey legs, but I can't function without them due to the pain of my Arthritis.


The more I try to ignore the twitching the worse it gets.
It keeps me awake at night, whilst the drugs make me tired!
So I'm in a no win situation, massage of my legs can help, but not always possible as sometimes I'm on my own and massaging my
own legs doesn't help.


The other day I was getting my hair cut and about half way though my haircut the twitching started, at first I tried to hold it in and stop it. 
The result was a massive twitching session that lasted about 30 seconds and made me feel a total fool, luckily when it started my hair was being combed not cut so luckily no bad hair day.


I'm lucky that my hairdresser is also a good friend of mine and was totally understanding and we were able to stop so I could walk around for a while.


It's bad enough when it happens at night, but now it is happening more and more during the day. 


It's very frustrating and sometimes people are so rude and give me the weirdest looks!
I don't choose to twitch all over the place, but they choose to stare and sometimes pass judgement!


This is just one of the many side effects I have to deal with because of my medication, and it can be very depressing. It makes me feel self conscious and reluctant to be around people.


Over the years I've avoided being in many situations as a result of my Hokey Cokey legs, and as a result now have a fear of strange people and places and looking a fool.


So if you see somebody acting a bit strange, or looking a bit different, please don't stare and comment. 


We have feelings too...



2 comments:

  1. Hi Dawn,

    Really sorry to hear that you are in pain and experiencing such distressing side effects.

    I'm so pleased that you are writing and sharing about your health, it will help others too. Have you registered on LoveAllBlogs - they have a health blog showcase. I think your blog would fit in well there.

    Have you thought about hypnotherapy to help with your symptoms? It's not a cure-all but can be useful to help you relax.

    I will do a purple cloak meditation for you tonight.

    BW,
    Lesley x.

    ReplyDelete
    Replies
    1. Hi Lesley,

      Meds are kicking in now, decided to write about it to try to take my mind off it, sort of worked for a little while.

      Not registered on LoveAllBlogs, where would I find that? Still new to all this.

      I used to get Reflexology done, and it did help a bit, but as with many things at the moment it has fallen by the wayside.

      I can meditate to push the pain away and pull peace over myself, but can't do it when the legs start to twitch as keeps distracting me.

      Dawn xxx

      Delete

Thank you for stopping by to say Hello xxx